MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 67PFS30
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Bradycardia (1751); Low Oxygen Saturation (2477)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that an oxygen-dependent patient with complete atrioventricular canal with unfavorable evolution after surgery on (b)(6) 2023 has been ventilated on a tracheostomy cannula since (b)(6) 2023.When changing the cannula, the professionals have difficulty with the balloon, which does not inflate in a consistent manner.There was delayed resumption of ventilation, with deep desaturation (17%) and bradycardia at 80bpm.Change of cannula from the same batch, which inflates better.Professionals did not massage the balloon before attempting inflation with ppi water.The outcome of the event was resolved.A second cannula was documented on (b)(4).
 
Additional Manufacturer Narrative
Device available for evaluation; h3.Device evaluated by manufacturer and h6.Evaluation codes: updated.Two devices were received without the original packaging.Per visual inspection, no visual defects were found.The complaint was not confirmed.No other analysis was performed.No root cause could be determined since the complaint was not confirmed, the returned devices do not show the failure mode reported, the units work as expected, no failure identified.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.This issue will be monitored, and further actions taken accordingly.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17368460
Report Number3012307300-2023-07492
Device Sequence Number6978474
Product Code JOH
UDI-Device Identifier10351688518606
UDI-Public10351688518606
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model Number67PFS30
Device Catalogue Number67PFS30
Device Lot Number3884244
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer09/30/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown